Hail, Oregon
- When
- April 30, 1:17 PM CST
- Where
- Oregon County, Koshkonong
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.600, -91.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 30, 11:15 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT SUN APR 30 2006
.DISCUSSION...
PREVIOUS DISCUSSION 3 AM.
STRONG //NEARLY VERTICALLY STACKED// CLOSED LOW CURRENTLY OVER
NORTHWEST MISSOURI WILL CONTINUE TO SLOWLY MIGRATE NORTHWARD AND
WEAKEN OVER THE NEXT 24-48 HOURS. MID LEVEL COLD POOL OVER THE
CENTRAL HIGH PLAINS //-23C AT 500MB // SATURDAY EVENING IS PROGGED
TO ROTATE EASTWARD AROUND THE SOUTH SIDE OF THE CLOSED LOW AND INTO
THE OZARKS DURING THE DAY TODAY. STRATUS CURRENTLY BLANKETING THE
AREA SHOULD LIFT NORTHWARD AND MIX OUT DURING THE MORNING WITH
HEATING BENEATH THE COLD POOL ALLOWING FOR MODEST SURFACE BASED
INSTABILITY TO DEVELOP DURING THE LATE MORNING AND AFTERNOON.
WHILE 6KM AGL FLOW IS PROGGED TO BE SOMEWHAT VEERED AND WEAKER WHEN
COMPARED TO 4KM AGL FLOW...RELATIVELY LOW EQUILIBRIUM LEVELS
WOULD FAVOR LOW TOPPED CONVECTION SO 0-4KM BULK SHEAR IS PROBABLY A
MORE REPRESENTATIVE DEEP LAYER SHEAR VALUE. 0-4KM BULK SHEAR THIS
AFTERNOON IS PROGGED TO BE IN THE NEIGHBORHOOD OF 30-40KT WHICH IS
SUFFICIENT FOR ORGANIZED CONVECTION WITH SOME POTENTIAL FOR LOW
TOPPED SUPERCELLS. DEEP LAYER SHEAR WILL BE STRONGEST NEAR THE
ARKANSAS BORDER AND OVER OUR EASTERN CWA...WHICH IS WHERE SEVERE
POTENTIAL WILL BE THE GREATEST. LARGE HAIL WILL BE THE PRIMARY
THREAT...AND STORMS COULD BE RATHER PROLIFIC HAIL PRODUCERS GIVEN
POTENTIAL FOR UPDRAFT ROTATION AND WET BULB ZERO HEIGHTS NEAR/BELOW
8500FT. WEAK LOW LEVEL SHEAR AND RELATIVELY LARGE TEMP/DEWPOINT
DEPRESSIONS SHOULD KEEP THREAT OF TORNADOES LOW ACROSS OUR CWA. MUCH
LIKE WHAT HAPPENED OVER THE HIGH PLAINS TODAY...CONVECTION SHOULD
QUICKLY FADE AFTER SUNSET AS THE BOUNDARY LAYER STABILIZES.
FORECAST CONCERN THEN BECOMES TIMING FOR SUBSEQUENT CHANCES OF
THUNDERSTORMS INTO NEXT WEEK. SURFACE BOUNDARY WILL LIKELY BE
STALLED OUT SOMEWHERE IN OUR VICINITY MONDAY AFTERNOON AND NIGHT.
GFS/NAM DIFFER CONSIDERABLY IN TIMING OF LOW AMPLITUDE SHORTWAVES
RIDING THE ZONAL FLOW SOUTH OF THE WEAKENING UPPER LOW EASTWARD. IT
DOES APPEAR AS THOUGH WE SHOULD BECOME QUITE UNSTABLE MONDAY
AFTERNOON WITH THUNDERSTORMS POSSIBLY BREAKING OUT AS EARLY AS
MONDAY AFTERNOON OR MONDAY EVENING. DETAILS ARE MURKY AT BEST WITH
CONSIDERABLE MODEL DISAGREEMENT...HOWEVER GFS/NAM BOTH AGREE THAT
SHEAR/INSTABILITY COMBO WILL BE MORE THAN SUFFICIENT FOR
ORGANIZED/SEVERE CONVECTION WHEN AND IF CONVECTION AFFECTS THE CWA
DURING THAT TIME FRAME.
ANOTHER LOW AMPLITUDE SHORT WAVE IS PROGGED TO AFFECT THE REGION
TUESDAY NIGHT INTO WEDNESDAY BRINGING ANOTHER CHANCE OF
THUNDERSTORMS TO THE AREA. WITH MOISTURE IN PLACE ALONG THE
MEANDERING SURFACE BOUNDARY AND MODERATELY STRONG MID LEVEL FLOW
SOME SEVERE POTENTIAL WOULD LIKELY EXIST ONCE AGAIN WITH THIS SHORT
WAVE.
TEMPERATURES SHOULD MODERATE QUICKLY AS THE UPPER LOW MOVES
NORTHWARD. BARRING ANY INTERFERENCE FROM CONVECTION OR CONVECTIVE
DEBRIS TEMPERATURES SHOULD MODERATE TO SLIGHTLY ABOVE AVERAGE.
NO CHANGES MADE TO THE EXTENDED GRIDS THIS MORNING.
IZZI
&&
.AVIATION...
FOR 18Z TAFS...THROUGH 21Z...MAIN IMPACT FOR THE AVIATION COMMUNITY
WILL BE SCATTERED THUNDERSTORMS...MAINLY EAST OF KSGF WITH
CEILINGS/VISIBILITIES BRIEFLY LOWERING TO MVFR/IFR...BUT OVERALL IT
SHOULD REMAIN VFR. AFTER 21Z...UPPER DISTURBANCE LOCATED ACROSS
NORTH CENTRAL KANSAS MAY INCREASE THE AMOUNT OF CONVECTION ACROSS
BOTH KJLN/KSGF. HAVE CONTINUED VFR CONDITIONS WITH THUNDERSTORMS IN
THE VICINITY...BUT MAY NEED TO UPDATE DEPENDING UPON CONVERGE AS THE
UPPER DISTURBANCES MOVES ACROSS THE REGION. BY THIS EVENING...EXPECT
ANY CONVECTION TO END WITH VFR CONDITIONS CONTINUING THROUGH MONDAY
MORNING. JLT
&&
.CLIMATE...
PORTIONS OF SOUTHWEST MISSOURI HAVE SEEN MORE RAIN DURING THE APRIL
23RD-29TH PERIOD THAN THE ENTIRE YEAR LEADING UP TO APRIL 23RD.
WHILE THE RECENT HEAVY RAIN HAS LIKELY PUT A SUBSTANTIAL DENT IN THE
DROUGHT...SIGNIFICANT RAINFALL DEFICITS STILL EXIST ACROSS THE
REGION. THIS RAINFALL IS VERY WELCOME...HOWEVER ADDITIONAL
SIGNIFICANT RAINFALL IS NEEDED TO ERADICATE THE CURRENT DROUGHT.
HERE ARE SOME COMPARISONS OF RAINFALL TOTALS ACROSS THE REGION
INCLUDING PERCENTAGE OF YEARLY RAINFALL IN PARENTHESES:
01/01-04/22 04/23-04/29
SGF 5.08(52%) 4.69(48%)
JLN 3.14(42%) 4.32(58%)
UNO 9.74(75%) 3.22(25%)
VIH 6.01(72%) 2.38(28%)
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGFHAZARDOUS WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN APR 30 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. COLD AIR ALOFT ASSOCIATED WITH A LARGE UPPER LEVEL LOW CENTERED NORTH OF THE REGION AND SURFACE HEATING WILL PROVIDE THE INSTABILITY NEEDED TO ALLOW SEVERE THUNDERSTORMS TO DEVELOP OVER THE REGION THIS AFTERNOON. THE STORMS WILL GRADUALLY WEAKEN EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THE STRONGEST STORMS WILL BE CAPABLE OF GOLF BALL SIZED HAIL AND ISOLATED DAMAGING WINDS GUSTS. WHILE THE ENTIRE AREA WILL HAVE A CHANCE FOR THUNDERSTORMS TODAY...THE MOST FAVORED AREA FOR SEVERE WEATHER APPEARS TO BE IN AREAS ALONG AND EAST OF HIGHWAY 13. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT...AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. ANY THUNDERSTORMS THAT DEVELOP DURING THIS TIME FRAME WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. SOME POTENTIAL ALSO EXISTS FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY EAST OF HIGHWAY 13. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE SPRINGFIELD MO 122 PM CDT SUN APR 30 2006 MOZ097-105-301900- HOWELL-OZARK- 122 PM CDT SUN APR 30 2006 ...SIGNIFICANT WEATHER ALERT FOR HOWELL AND OZARK COUNTIES UNTIL 200 PM CDT... AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAKERSFIELD...OR 6 MILES SOUTH OF CAULFIELD. THIS STORM WAS MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL BAKERSFIELD 36.52N 92.14W
04/30/2006 E1.00 INCH OZARK MO EMERGENCY MNGR
TWO INCH DEPTH OF QUARTER SIZED HAIL IN BAKERSFIELD
CAUSING MULTIPLE AUTO ACCIDENTS
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 2 SW SOUTH FORK 36.61N 91.99W
04/30/2006 E1.75 INCH HOWELL MO EMERGENCY MNGR
AT JUNCTION FF AND 160.
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 N BAKERSFIELD 36.58N 92.14W
04/30/2006 E1.00 INCH OZARK MO LAW ENFORCEMENT
HIGHWAY 101 COVERED IN HAIL. ROAD DEPARTMENT RESPONDING
TO CLEAR OFF THE HIGHWAY.
&&
GCLAYCOMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT SUN APR 30 2006 MOZ106-302015- OREGON- 214 PM CDT SUN APR 30 2006 ...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 315 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF THAYER...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... 5 MILES SOUTH OF ALTON BY 240 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL KOSHKONONG 36.60N 91.65W
04/30/2006 E0.75 INCH OREGON MO FIRE DEPT/RESCUE
REPORTED BY KOSHKONONG FIRE DEPARTMENT
&&
GCLAYCOMThe Springfield radar (KSGF), 171 km away, was scanning. The volume nearest the first event began at 19:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504695.